How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask RK Your Own Question
RK
RK, Doctor
Category: Medical
Satisfied Customers: 3712
Experience:  MD, DM
14495901
Type Your Medical Question Here...
RK is online now

I got prescribed amoxicillin as a pre-emotive prescription

Customer Question

Hi there I got prescribed amoxicillin as a pre-emotive prescription for a chest infection however I did not begin to take it as the cough did not worsen and it appears I now I have a sinus infection will this antibiotic help
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I don’t take any daily and no allergies
JA: Anything else in your medical history you think the Doctor should know?
Customer: no
Submitted: 7 months ago.
Category: Medical
Expert:  RK replied 7 months ago.

Hi,

Thanks for posting your query.

I am Dr.R.K and I am pleased to assist you.

I went through your post regarding amoxicillin.

It looks like you have developed acute sinusitis.

You can take the amoxicillin which you have. It is effective in resolving it.

If you have nasal stuffiness also, you do the following in addition to taking amoxicillin-

1. Steam inhalation

2. Instill nasal saline drops in to your nostrils

3. Take Tylenol if you have headache and fever due to sinusitis.

Let me know if you have anymore questions.

Customer: replied 7 months ago.
i forgot to mention that my ear has also clogged up a bit would the antibiotic help with that and is that a symptom of sinusitis ?
Expert:  RK replied 7 months ago.
Clogging of ear is seen in sinusitis and also in acute otitis media.
You can take amoxicillin and also follow the other advice I have given.
For complete relief from ear issue you also have to take Sudafed.
Let me know if you have anymore questions.
Expert:  RK replied 7 months ago.
Do you have anymore questions?